MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOTAL PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS

ROCHE DIAGNOSTICS ELECSYS TOTAL PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Catalog Number 08791732190
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable results for one patient sample tested with elecsys total psa (tpsa) and elecsys free psa (fpsa) on a cobas e 801 analytical unit.This medwatch will apply to the elecsys total psa assay.Please refer to the medwatch with a1.Patient identifier (b)(6) for information related to the elecsys free psa assay.The free psa (fpsa) value was greater than the total psa (tpsa) value.The tpsa results were 1.22 and 1.33 ng/ml.The fpsa results were 1.98 and 1.87 ng/ml.The same sample was repeated after recalibration and on another module.The results remained the same; however, the actual values were not provided.
 
Additional Manufacturer Narrative
The serial number of the analyzer was (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
The affected patient sample was retested on another module: (b)(6) 2025: the tpsa results were 0.944 and 1.03 ng/ml.The fpsa results were 1.67 and 1.71 ng/ml.The sample material was requested for internal testing, however, it was not available.Calibration and qc were found to be within the expected range.The instrument data did not reveal any issues.The investigation did not identify a product problem.A clear root cause of the event could not be determined as the patient sample was not available for further investigation.

Brand Name
ELECSYS TOTAL PSA
Common Device Name
PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22628853
Report Number1823260-2025-02302
Device Sequence Number15492591
Product Code MTF
UDI-Device Identifier07613336165980
UDI-Public07613336165980
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P990056/S039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08791732190
Device Lot Number827044
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown